Discussions By Condition: I cannot get a diagnosis.

Unexplained post-exertional fatigue

Posted In: I cannot get a diagnosis. 0 Replies
  • Posted By: Anonymous
  • November 21, 2010
  • 08:23 AM

I'm a 25 year old female student and I have had severe post-exertional fatigue for about a year and a half. I can no longer exercise because of this. Routine, daily activities cause some fatigue but prolonged activities (simply going out with my friends and being on my feet for a few hours or dancing) which I seem to be able to handle at the time with little difficulty, is often followed the next day by extreme fatigue and some loss of concentration. This usually lasts approximately 1 or 2 days (I cannot study during that time). I have some joint pain as well (stiff joints in the mornings). I occasionally take alertec (modafinil) to maintain wakefulness while driving (although it makes me feel sick to my stomach!)
In addition, I am hypotensive (morning BP: 80/50; lying down BP: ~110/80; standing BP during the day: ~90/60) as well as some postural tachycardia (HR at rest: ~80; HR upon standing: ~110). I get headaches and feel hypoglycemia sometimes as well.
I am not anemic (was slightly iron deficient with ferritin ~6 due to heavy menstrual bleeding; received shots and current ferritin: ~50). Routine tests have not provided any indication of what is happening (although my 2 hr glucose tolerance test was at 12.9, which is certainly high; cholestrol was slightly high as well); blood work was otherwise normal (thyroid, RBC,...etc.).
I would really appreciate any guidance on what could be causing this.

It's far too early for me to go through this drastic decline in energy. I just want my life back. Please help!


Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?